Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 4, 2012, 7:44 PM EDT for Cobb County, Fulton County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2012, 7:44 PM EDT (23:44 UTC)
- Expired
- Apr 4, 2012, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
Counties Cobb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:55 PM EDT | HAIL 1 | 3 E Powder Springs, GA | THE PUBLIC REPORTED QUARTER SIZED HAIL NEAR POWDER SPRINGS. |
| Apr 4, 8:00 PM EDT | HAIL 1 | 6 Sw Marietta, GA | THE PUBLIC REPORTED QUARTER SIZED HAIL ON PAIR ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WWUS82 KFFC 042344
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT WED APR 4 2012
GAZ032-033-043-045-050030-
744 PM EDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN COBB...DEKALB...DOUGLAS AND FULTON COUNTIES UNTIL 830 PM EDT...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POWDER SPRINGS...MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
COBB...DEKALB...DOUGLAS AND FULTON COUNTIES THROUGH 830 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SWEETWATER CREEK STATE
PARK...DOUGLASVILLE...LITHIA SPRINGS...AUSTELL...POWDER SPRINGS...JIM
R MILLER PARK...SIX FLAGS OVER GEORGIA...MABLETON...MARIETTA...WHITE
WATER PARK...DOBBINS AIR RESERVE BASE...SMYRNA...BOLTON...BANKHEAD
AND VININGS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3379 8473 3392 8473 3402 8427 3396 8427
3396 8428 3395 8427 3379 8425 3374 8476
3379 8476
TIME...MOT...LOC 2344Z 260DEG 24KT 3385 8462
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 3:42 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 4, 3:42 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT WED APR 4 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY/... SLIGHT ENHANCEMENT OF THE UPPER RIDGE IN RESPONSE TO THE APPROACHING UPPER LOW APPEARS TO HAVE RESULTED IN SOME CONVECTIVE SUPPRESSION ACROSS THE FORECAST AREA THIS AFTERNOON. CURRENTLY CONVECTION IS CONFINED TO THE EASTERN EDGES OF THE FORECAST AREA WHERE THERE IS LESS INFLUENCE UNDER THE RIDGE. WITH PLENTY OF SUNSHINE...MARGINAL TO MODERATE INSTABILITY AND DECENT UPPER LEVEL DIFFLUENT FLOW...I CANNOT RULE OUT CONVECTIVE DEVELOPMENT ANYWHERE IN NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON AND INTO THE EVENING...BUT I HAVE KEPT POPS AT CHANCE LEVELS AT BEST...DIMINISHING IN THE OVERNIGHT PERIOD. BETTER PRECIPITATION CHANCES SPREAD ACROSS THE FORECAST AREA DURING THE DAY TOMORROW AS THE UPPER LEVEL SYSTEM APPROACHES. MODELS KEEP INSTABILITY MARGINAL AT BEST FOR SEVERE WEATHER POTENTIAL ACROSS THE MAJORITY OF THE AREA WITH THE BETTER INSTABILITY CONFINED TO THE REGIONS CLOSER TO THE GULF COAST. EVEN WITH THE PROXIMITY OF THE UPPER LOW OVER THE REGION...SHEAR REMAINS MARGINAL FOR WIDESPREAD SEVERE WEATHER THREAT. COOL POOL OF AIR ALOFT ASSOCIATED WITH THE CENTER OF THE UPPER LOW KEEPS ATMOSPHERE UNSTABLE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT INTO FRIDAY MORNING...BUT PRECIPITATION SHOULD BE PUSHING EAST OF THE STATE THROUGH THE AFTERNOON. .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... EXTENDED PERIOD WILL BE CHARACTERIZED BY DEVELOPING NORTHWEST FLOW ALOFT REGIME WHICH WILL PERSIST THROUGH WEDNESDAY. DIFFICULT TO PINPOINT INDIVIDUAL SHORTWAVES WITHIN THIS MEAN FLOW AND WILL THEREFORE MAKE VERY LIMITED CHANGES TO CURRENT EXTENDED. .PREV DISCUSSION... A RIDGE OF HIGH PRESSURE BUILDS IN TO START THE WEEKEND. LATE SUNDAY INTO MONDAY...A WEAK FRONT ASSOCIATED WITH A LOW PRESSURE SYSTEM IN THE GREAT LAKES REGION WILL MOVE THROUGH NORTH AND CENTRAL GEORGIA. INCREASING CLOUDS AND A CHANCE OF SHOWERS ARE ABOUT THE ONLY EFFECTS THIS FRONT WILL HAVE ON THE END OF THE EASTER WEEKEND AND START OF THE NEXT WORK WEEK. 00Z GFS DOES NOT EVEN GENERATE PRECIPITATION WITH THE FRONTAL PASSAGE. 00Z ECMWF STILL GENERATES TOKEN AMOUNTS OF PRECIPITATION OVER NORTH CENTRAL GEORGIA/METRO ATLANTA BEFORE THE FRONT PUTTERS OUT ON ITS WAY EAST. NORTHWEST FLOW RETURNS TUESDAY WITH THE 00Z GFS AND 00Z ECMWF HINTING AT PRECIPITATION POTENTIAL FROM SHORTWAVE TROUGHS TRAVERSING THE REGION. 10 && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTIVE ACTIVITY THROUGH 03Z. SCATTERED MVFR...WITH LOCAL IFR...VISIBILITIES EXPECTED TO DEVELOP BETWEEN 06Z AND 14Z. ONLY TAF SITES CURRENTLY FORECAST TO BE IMPACTED ARE KFTY...KPDK...KAHN AND KMCN. WINDS REMAIN SOUTHWEST TO NORTHWEST THROUGH THE PERIOD. WINDS SPEEDS WILL REMAIN 7-10KT THROUGH 00Z...WITH OCCASIONAL GUSTS AS HIGH AS 16KT POSSIBLE... DIMINISHING TO 2-6KT 00Z THROUGH 13Z...THEN INCREASING AGAIN INTO THE 7-10KT RANGE AGAIN. ISOLATED CONVECTION 18Z-22Z BECOMING SCATTERED THROUGH 02Z. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 80 55 68 / 40 60 60 30 ATLANTA 62 78 55 68 / 40 60 50 20 BLAIRSVILLE 56 72 53 66 / 40 70 60 30 CARTERSVILLE 58 76 53 68 / 40 70 50 20 COLUMBUS 63 79 58 72 / 40 60 40 20 GAINESVILLE 60 79 54 66 / 40 70 50 30 MACON 62 81 57 70 / 40 60 50 20 ROME 59 75 53 68 / 40 70 50 20 PEACHTREE CITY 59 78 52 69 / 40 60 50 20 VIDALIA 64 80 61 72 / 30 60 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Apr 4, 12:44 PM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1244 PM EDT WED APR 4 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051645- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1244 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO LOCALLY SEVERE. .SYNOPSIS... OUTFLOW BOUNDARIES FROM YESTERDAYS STORMS WILL PROVIDE THE FOCUS FOR ADDITIONAL DEVELOPMENT TODAY. AN AREA OF HIGH PRESSURE IN THE ATLANTIC IS ALLOWING DEEP GULF MOISTURE TO ENTER NORTH AND CENTRAL GEORGIA AHEAD OF AN APPROACHING FRONTAL SYSTEM. THIS FRONTAL SYSTEM WILL ALLOW FOR MORE ORGANIZED ACTIVITY DURING THE LAST HALF OF THE OVERNIGHT PERIOD TOWARD DAYBREAK. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...HAIL...AND LIGHTNING. .DISCUSSION... AVAILABLE MOISTURE AND MODERATE TO HIGH INSTABILITY...WITH CAPE VALUES OF 1500 TO 2500 J/KG THIS AFTERNOON AND EVENING...WILL COMBINE WITH THE FORCING OF THE LINGERING OUTFLOW BOUNDARIES TO ALLOW FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. A SEPARATE LINE OF SHOWERS AND STORMS WILL DEVELOP LATE TONIGHT TOWARD THURSDAY MORNING ALONG THE GULF COAST REGION AND PERHAPS REACH THE SOUTHWEST PORTION OF THE FORECAST AREA JUST PRIOR TO DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL CONTINUE INTO THURSDAY WITH ADDITIONAL STRONG TO LOCALLY SEVERE STORMS POSSIBLE. THIS ACTIVITY WILL INGER INTO THURSDAY NIGHT AND INTO EARLY FRIDAY. NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH MONDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. DEESE
In the hours before
Special weather statement, Apr 4, 3:24 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT WED APR 4 2012
GAZ039-051-062-042000-
324 PM EDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES...WARREN AND TALIAFERRO COUNTIES UNTIL 400 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUNDBERG...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKES...WARREN AND TALIAFERRO COUNTIES THROUGH 400 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUNDBERG...
FICKLIN...WASHINGTON...CARTERS GROVE...RAYTOWN...LYNEVILLE...
ALEXANDER STEPHENS PARK...SHARON...CRAWFORDVILLE...SANDY CROSS...
TYRONE...ROCKY CREEK FIRE DEPT....AONIA...METASVILLE AND HOLLIDAY
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3363 8255 3363 8260 3360 8264 3356 8263
3354 8297 3362 8298 3367 8295 3370 8300
3373 8295 3374 8295 3378 8256 3366 8249
3365 8249
TIME...MOT...LOC 1923Z 265DEG 16KT 3366 8269Special weather statement, Apr 4, 6:49 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT WED APR 4 2012
GAZ042-042315-
649 PM EDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CARROLL COUNTY UNTIL 715 PM EDT...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHN TANNER STATE PARK...MOVING EAST AT 20
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CARROLL COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...JOHN TANNER STATE PARK...
ROOPVILLE...BOWDON...MOUNT ZION...LOWELL...CARROLLTON...SEATON
LAKE...BYERS CROSSROADS...TREASURE LAKE...CLEM AND WHITESBURG. HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3362 8532 3367 8490 3358 8491 3358 8482
3354 8483 3352 8482 3351 8485 3349 8486
3348 8489 3344 8494 3346 8498 3343 8500
3344 8530
TIME...MOT...LOC 2249Z 260DEG 17KT 3355 8516Special weather statement, Apr 4, 7:20 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT WED APR 4 2012
GAZ042>044-042345-
720 PM EDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CARROLL...DOUGLAS AND FULTON COUNTIES UNTIL 745 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TREASURE LAKE...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL...DOUGLAS AND FULTON COUNTIES THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SEATON LAKE...ABILENE...
CLEM...TREASURE LAKE...HANNAH...BYERS CROSSROADS...FAIRPLAY...BILL
ARP...WINSTON...CAMPBELLTON...CHATTAHOOCHEE HILL COUNTRY...
FAIRBURN...SWEETWATER CREEK STATE PARK...DOUGLASVILLE AND CHAPEL
HILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3379 8461 3377 8460 3353 8456 3350 8504
3367 8508
TIME...MOT...LOC 2320Z 259DEG 21KT 3360 8494Special weather statement, Apr 4, 7:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT WED APR 4 2012
GAZ032-033-043-045-050030-
744 PM EDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN COBB...DEKALB...DOUGLAS AND FULTON COUNTIES UNTIL 830 PM EDT...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POWDER SPRINGS...MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
COBB...DEKALB...DOUGLAS AND FULTON COUNTIES THROUGH 830 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SWEETWATER CREEK STATE
PARK...DOUGLASVILLE...LITHIA SPRINGS...AUSTELL...POWDER SPRINGS...JIM
R MILLER PARK...SIX FLAGS OVER GEORGIA...MABLETON...MARIETTA...WHITE
WATER PARK...DOBBINS AIR RESERVE BASE...SMYRNA...BOLTON...BANKHEAD
AND VININGS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3379 8473 3392 8473 3402 8427 3396 8427
3396 8428 3395 8427 3379 8425 3374 8476
3379 8476
TIME...MOT...LOC 2344Z 260DEG 24KT 3385 8462The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:48 PM EDT | Special Weather Statement | FFC | Clarke | 27 min |
| Apr 3, 8:50 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Apr 3, 8:52 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 38 min |
| Apr 3, 8:55 PM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Apr 3, 9:24 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Apr 3, 9:46 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Apr 3, 9:49 PM EDT | Special Weather Statement | FFC | Barrow | 26 min |
| Apr 3, 10:15 PM EDT | Special Weather Statement | FFC | Barrow | 60 min |
| Apr 4, 3:24 PM EDT | Special Weather Statement | FFC | Taliaferro | 36 min |
| Apr 4, 6:49 PM EDT | Special Weather Statement | FFC | Carroll | 26 min |
| Apr 4, 7:20 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Apr 4, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton | 38 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.